Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 33, NWS Brownsville, TX

June 27, 2007Jim Hogg County, Starr County, Texas

NWS Brownsville, TX issued this flash flood warning at Jun 27, 2007, 8:33 PM CDT for Jim Hogg County, Starr County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2007, 8:33 PM CDT (01:33 UTC)
Expired
Jun 27, 2007, 10:30 PM CDT
In force
117 min
Issued by
NWS Brownsville, TX
Area
Whole counties

Counties Jim Hogg County, TX, Starr County, TX

The radar

The Corpus Christi radar (KCRP), 162 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 1.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2007-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1369 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2007-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1369 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1160 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.4
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 280133
FFWBRO
TXC247-427-280330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
833 PM CDT WED JUN 27 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS...
  WESTERN STARR COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITIES OF...ROMA...RIO GRANDE CITY...EL SAUZ...

* UNTIL 1030 PM CDT

* AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM A STATIONARY THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GUERRA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BROWNSVILLE.

LAT...LON 2641 9911 2629 9875 2659 9885 2697 9871
      2701 9893 2675 9897

$$

KL
2 follow-up statements
000 
WGUS74 KBRO 280221
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
920 PM CDT WED JUN 27 2007

TXC247-427-280330-
JIM HOGG TX-STARR TX-
920 PM CDT WED JUN 27 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
WESTERN STARR AND SOUTHWESTERN JIM HOGG COUNTIES...

AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED 
AREA.  RADAR INDICATES RAINFALL RATES AROUND 4 INCHES PER HOUR.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GUERRA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 2641 9911 2629 9875 2659 9885 2697 9871
      2701 9893 2675 9897

$$

KL
000 
WGUS74 KBRO 280245
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
944 PM CDT WED JUN 27 2007

TXC247-427-280254-
JIM HOGG TX-STARR TX-
944 PM CDT WED JUN 27 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN STARR AND
SOUTHWESTERN JIM HOGG COUNTIES...

THE THUNDERSTORMS THAT PROMPTED THE FLASH FLOOD WARNING HAVE BEGUN 
TO MOVE NORTHWARD AND HAVE MOVED OUT OF THE WARNED AREA.  
THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

LAT...LON 2641 9911 2629 9875 2659 9885 2697 9871
      2701 9893 2675 9897

$$

KL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 1:52 PM CDT, 6 hours 41 minutes earlier.

Area forecast discussion, Jun 27, 1:52 PM CDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
152 PM CDT WED JUN 27 2007

.DISCUSSION...PERSISTENT UPPER LEVEL TROUGHING ACROSS CTL TX
REMAINS THE MAIN WX FEATURE INTO NEXT WEEK. NAM INITIALIZED
CONVECTION OVER CTL TX SLIGHTLY BETTER SO WILL LEAN TOWARDS NAM
AND BLEND TOWARDS GFS OVER THE WEEKEND. UPPER LEVEL RIDGE
BUILDING INTO THE WEST IS FCST TO BUILD OVER THE UPPER LOW
SHIFTING THIS FEATURE TO THE SW AS RIDGE FORCES ITS WAY INTO THE
REGION. LATEST GUIDANCE DEPICTS THE UPPER LOW WILL BE IN A MORE
FAVORABLE LOCATION BY THIS WEEKEND TO AID IN CONVECTIVE
DEVELOPMENT. THIS COULD LEAD TO A FAIRLY WET SCENARIO AS A
TROPICAL WAVE CURRENTLY OVER WRN CUBA IS FCST TO APPROACH THE
REGION DURING THE WEEKEND. FCST SOUNDINGS DEPICT PWS AT OR OVER 2
INCHES THROUGH MON AS THIS TROPICAL AIRMASS ADVECTS INTO THE
REGION. WILL TREND BELOW MEXMOS GUIDANCE FOR TEMPS AND POPS IN THE
LONG RANGE AS CONFIDENCE REMAINS LOW AS MODELS CONTINUE TO HAVE
PROBLEMS RESOLVING MOVEMENT OF THE UPPER LOW.
&&

.MARINE...AT 1 PM BUOY 20 REPORTED SOUTHEAST WINDS AT 6 KNOTS WITH
GUSTS TO 8 KNOTS AND SEAS AT 5 FEET WITH AN 8 SECOND PERIOD.  A HIGH
PRESSURE RIDGE EXTENDING INTO THE MARINE AREAS WILL MAINTAIN
SOUTHEASTERLY WINDS ACROSS THE COASTAL WATERS THROUGH THIS WEEKEND.
WINDS AND SEAS WILL DIMINISH THIS AFTERNOON AS THE PRESSURE GRADIENT
DECREASES OVER THE AREA. LIGHT TO MODERATE WINDS AND SEAS WILL
PREVAIL ACROSS THE MARINE AREAS TONIGHT THROUGH EARLY NEXT WEEK.
&&

.AVIATION...VFR TO MVFR CONDITIONS WITH PARTLY CLOUDY TO MOSTLY
CLOUDY SKIES AND MODERATE TO MODERATE AND GUSTY SOUTHEASTERLY WINDS
ARE BEING REPORTED AT THE REGIONAL AIRPORTS. THE WINDS WILL DIMINISH
THIS AFTERNOON BECOMING LIGHT OVERNIGHT THEN MODERATE ON THURSDAY. VFR
TO MVFR CONDITIONS WILL PREVAIL OVER THE REGIONAL AERODROMES DURING
THE NEXT 24 HOURS.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  77  92  78  91 /  10  10  10  20
BROWNSVILLE          76  93  76  92 /  10  10  10  20
HARLINGEN            74  94  75  93 /  10  10  10  20
MCALLEN              76  96  75  95 /  10  10  20  20
RIO GRANDE CITY      76  95  75  96 /  10  10  20  20
SOUTH PADRE ISLAND   79  88  79  88 /  10  10  10  20
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
SCA GMZ130-132-135 THROUGH 01Z THURSDAY.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

55/63
Hazardous weather outlook, Jun 27, 10:40 AM CDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1040 AM CDT WED JUN 27 2007

TXZ248>257-281100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1040 AM CDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LAGUNA MADRE THROUGH
EARLY THIS EVENING DUE TO THE WINDS. SMALL CRAFT SHOULD EXERCISE
CAUTION OVER THE OFFSHORE GULF WATERS DUE TO THE SEAS. THERE IS A
MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES OF DEEP SOUTH
TEXAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES OF DEEP
SOUTH TEXAS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MARTIN

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 9:19 PM CDTSevere Thunderstorm WarningBROJim Hogg41 min
Jun 27, 9:21 PM CDTSevere Thunderstorm WarningBROStarr39 min
Jun 27, 9:56 PM CDTSevere Thunderstorm WarningBROJim Hogg49 min
Jun 27, 9:58 PM CDTFlash Flood WarningBROJim Hogg47 min
Jun 28, 5:14 PM CDTFlash Flood WarningBROBrooks, Jim Hogg2 hr
Jun 28, 6:09 PM CDTFlash Flood WarningBROJim Hogg, Zapata2 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.